MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CANNULATED SCREW PARTIALLY THREADED/42MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CANNULATED SCREW PARTIALLY THREADED/42MM; SCREW, FIXATION, BONE
Model Number 214.542
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an open reduction internal fixation (orif) of the tibial tubercle on (b)(6) 2019, the 4.5 cannulated screw was placed into the patient and the thread came off.The surgeon stated that he believed the thread came off due to extremely hard bone and that he did not pre drill.During screw insertion the thread of the screw unwound off the core of the screw.No attempts were made to retrieve the fragment.Device was left in the patient.Procedure was successfully completed with no surgical delay.Patient outcome was good.Concomitant devices: plate (part: unknown, lot: unknown, quantity: 1).This report is for a 4.5mm cannulated screw.This is report 1 of 1 for (b)(4).

Brand Name
4.5MM CANNULATED SCREW PARTIALLY THREADED/42MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9280538
Report Number2939274-2019-61981
Device Sequence Number14136756
Product Code HWC
UDI-Device Identifier10886982154170
UDI-Public(01)10886982154170
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K161616
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214.542
Device Catalogue Number214.542
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2019
Initial Report FDA Received Date11/05/2019
Patient Sequence Number1
Patient Age14 YR
Patient Weight61